MAUDE Adverse Event Report: STERILMED, INC. MULTI CLIP APPLIER LIGACLIP SMALL CLIPS; CLIP, IMPLANTABLE, REPROCESSED

STERILMED, INC. MULTI CLIP APPLIER LIGACLIP SMALL CLIPS; CLIP, IMPLANTABLE, REPROCESSED
Catalog Number ETHMCS20
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for return, however has not yet been returned.We are working on obtaining manufacturing record evaluation, once we get more information it will be submitted in the supplemental.The following report numbers are related to the same event: 2134070-2019-00124, 2134070-2019-00125, 2134070-2019-00126.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with two multi clip applier ligaclip small clips and one multiple clip applier ligaclip mca and all of the devices has scissoring clips.The devices were exchanged to complete the procedure.The intent of the procedure was not altered as a result of this event.There was no patient injury or consequence.No further information has been made available.This report is for the second of the two multi clip applier ligaclip small clips.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a multi clip applier ligaclip small clips and the device had scissoring clips.The device was received for analysis on may 13, 2019.Upon receipt of the device it was observed there is significant biological contaminants in and around the entire distal portion of the device.The plastic shrouding was cracked and there was an observed gap between the 2nd and 3rd clip in the shaft.The push fork was out of position, up by the jaw as it has sunk into the shaft.There are nine (9) remaining clips in the device.The device's handle was actuated, but there was no movement of the compression spring and no advancement of the clips.No clip loaded into the jaw.While the handle will actuate, the internal mechanism that loads the clip into the jaws was damaged, and no longer functioning.As such, it is not possible to fire and evaluate any remaining clips for being malformed or scissoring.The account did not return any fired malformed clips for examination.Unable to duplicate or confirm the reported issue.Possible causes for the condition found may be if the device is closed over an existing hard object or clip placing stress on the jaws causing them to distort or yield and not return to their original dimensions/position.Or excessive application of torque to the jaws when positioning the device on a vessel, the resulting stresses damaging the device.A manufacturing record evaluation was performed for the reported device lot# 2071732, and no internal actions were identified.Manufacturer's ref.No: (b)(4).

Brand Name
MULTI CLIP APPLIER LIGACLIP SMALL CLIPS
Common Device Name
CLIP, IMPLANTABLE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8510431
Report Number2134070-2019-00125
Device Sequence Number11038973
Product Code NMJ
UDI-Device Identifier10888551019088
UDI-Public10888551019088
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K033579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Catalogue NumberETHMCS20
Device Lot Number2071732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1